Burning Bright Red Rash

by Anonymous
(Rochester, NY)

Burning bright red skin rash on chest.

Burning bright red skin rash on chest.

Burning bright red skin rash on chest.
Burning bright red skin rash on arm.

I am really hoping someone can help me out. I had knee surgery in November of 2011 and about a week after the surgery I came down with this bright red burning rash. Doctors claimed I was allergic to the antibiotic they had me on during the surgery. I was on Prednisone for two months, Benadryl, and Cetirizine(allergy medication). After about two months, the red burning rash subsided.

I had to have knee surgery again two weeks ago and they did not use antibiotic this time around since they thought that's what caused the bright red burning rash on my skin the last time. So here I am two weeks later with this same skin rash again. It starts off like a feeling of little stabbing pins then starts to burn causing huge hives that last anywhere from 15 minutes to an hour and some of the hives leave marks similar to purple scars. The hives are hot to touch and are on my arms, legs, face, chest and sometimes back. I am so uncomfortable and frustrated. My doctor just says take Benadryl and Prednisone to treat the condition. Something is just not right with my body. Any opinions or suggestions as to what this could be and how to remedy my skin problem would be greatly appreciated. I have never experienced this before and I have had several other surgeries without problems. Someone please help.

I have included some pictures of the burning skin rash on my chest and arms.

Comments for Burning Bright Red Rash

Click here to add your own comments. Visit this PICTURES OF RASHES PAGE.

Sep 08, 2013
Looks like a reaction to medical adhesive.
by: Itai, Israel.

I'm no doctor, but seeing as both ladies complained about identical rash in identical location, they should try to remember if a medical device (such as E.K.G.) was adhesively placed on their chest in that location.

Regarding the hand rash, the straight line of the rash also indicated a possible use of adhesive bandage or tape to hold medical equipment in place (such as an I.V., blood pressure meter, etc.)

To acsertain this hypothesis, they can test on a small patch of skin with a very small piece of medical adhesive tape for a few hours. The appearence of an identical rash is a positive marker for said allergy, and can assist the medical staff to prevent recurrence of the rash in future procedures.

Aug 11, 2013
Latex Allergy?
by: Anonymous

It could be an allergy to latex. They wear latex gloves during surgery.

Feb 06, 2013
I have the same rash.
by: Lynette

I had surgery in December and I had an allergic reaction to the bandage. From there I developed this same type of rash on my chest. The rash caused the same stinging pain, swelling and bright red color. When I put hydrocortizone cream on it then it would sting. The doctor said to quit the cream. I have another surgery this month and I don't want this to carry on afterwards and so I would like answers too. I think it is an allergic reaction but to what I do not know. I tried some mometasone furoate cream today around noon and again this evening. There is a very noticeable improvement so I am going to keep using it.

Jan 29, 2013
Same Issue
by: Anonymous

I am having the same problem minus any kind of surgery and would like to know what it is, what caused it, and what to do about it.

Click here to add your own comments. Visit this PICTURES OF RASHES PAGE.

Join in and write your own page! It's easy to do. How? Simply click here to return to Types of Skin Rashes.

Copyright 2006-2016 healthy-skincare.com

Disclaimer and Privacy Policy